There are a myriad of ways to get a dose of nicotine to help you quit smoking such as chewing nicotine gum. However, too much nicotine can lead to some nasty side effects, and even death. It’s important to remember that nicotine is a drug, and like most drugs, too much of it can lead to an overdose. It’s important to follow the package instructions and to use no more nicotine than your doctor prescribes or recommends.
Keep all smoking cessation products out of the reach of children and animals. This will help cut down the chances that they will get a hold of them, and accidentally overdose on nicotine. If you are smoking while using nicotine cessation products, you greatly increase your chances of an overdose.
Below is a list of symptoms that are associated with a nicotine overdose:
- Stomach pains
- Cold sweats
- Hearing or vision problems
- Chest pain
- Uneven or racing heartbeat
If you have any of these symptoms while using nicotine cessation products, you should seek medical attention immediately. If you know of someone who is using nicotine and are suffering from any of these side effects, you should take them to the nearest medical facility as soon as possible.
In most cases, people overdose on nicotine by either accidentally ingesting it, by not following the instructions and using too much or by smoking at the same time they are using a nicotine cessation product.
For more information please refer to nicotine gum warning and cautions.